MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. MASTERS SERIES CAVGJ,AUS TRALIAN,23MM; MASTERS VALVED GRAFT

ST. JUDE MEDICAL PUERTO RICO, INC. MASTERS SERIES CAVGJ,AUS TRALIAN,23MM; MASTERS VALVED GRAFT
Model Number 23CAVGJ-514 00
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a 23mm masters valved graft with hemashield technology was selected for implant in a (b)(6) male patient during a bentall procedure.During proximal anastomosis, a suction catheter with a metal tip was used to secure sutures and caused a leaflet of the valve to fracture.All pieces of the fractured leaflet were removed from the patient and the valve was explanted.The procedure was completed with a 25mm masters valved graft with hemashield technology.Per site, procedure and bypass times were significantly extended to revise the conduit and the patient remained hemodynamically stable throughout the procedure.No patient consequences were reported.
 
Additional Manufacturer Narrative
The reported event of a fractured leaflet was confirmed.One leaflet had dislodged and fractured into multiple pieces.The pivot guard and butterfly apices were also chipped.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported event could not be conclusively determined; however, per the site "a suction catheter with a metal tip was used to secure sutures and caused a leaflet of the valve to fracture".
 
Event or Problem Description
On (b)(6) 2019, a 23mm masters valved graft with hemashield technology was selected for implant in a 32 year old male patient during a bentall procedure.During proximal anastomosis, a suction catheter with a metal tip was used to secure sutures and caused a leaflet of the valve to fracture.All pieces of the fractured leaflet were removed from the patient and the valve was explanted.The procedure was completed with a 25mm masters valved graft with hemashield technology.Per site, procedure and bypass times were significantly extended to revise the conduit and the patient remained hemodynamically stable throughout the procedure.No patient consequences were reported.Patient's information (e.G.Age, weight, gender, ethnicity, race, patient's initials) cannot be handled by abbott in absence of patient's written consent as required by the personal data protection national legislation.National legislation prevents the recording of such information.A written consent has not been obtained in this case; therefore, this information is not available.

Brand Name
MASTERS SERIES CAVGJ,AUS TRALIAN,23MM
Common Device Name
MASTERS VALVED GRAFT
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8463879
Report Number2648612-2019-00021
Device Sequence Number11510574
Product Code LWQ
UDI-Device Identifier05414734006149
UDI-Public05414734006149
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2019
Device Model Number23CAVGJ-514 00
Device Catalogue Number23CAVGJ-514 00
Device Lot Number4574348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR